Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 48, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Apr 21, 2011, 8:34 PM EDT for Beaufort County, Hampton County, Jasper County, South Carolina. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2011, 8:34 PM EDT (00:34 UTC)
- Expired
- Apr 21, 2011, 9:30 PM EDT
- In force
- 56 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Beaufort County, SC, Hampton County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 20 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.6 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 710 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1277 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
209
WUUS52 KCHS 220034
SVRCHS
SCC013-049-053-220130-
/O.NEW.KCHS.SV.W.0048.110422T0034Z-110422T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
834 PM EDT THU APR 21 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL BEAUFORT COUNTY IN SOUTHERN SOUTH CAROLINA...
SOUTHEASTERN HAMPTON COUNTY IN SOUTHERN SOUTH CAROLINA...
NORTHEASTERN JASPER COUNTY IN SOUTHERN SOUTH CAROLINA...
* UNTIL 930 PM EDT
* AT 833 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...NEAR GILLISONVILLE...MOVING SOUTHEAST AT 15
MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
GILLISONVILLE...COOSAWHATCHIE...GRAHAMVILLE...POCOTALIGO...
SHELDON...OLD HOUSE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3265 8077 3258 8063 3237 8080 3255 8109
3268 8100
TIME...MOT...LOC 0034Z 297DEG 15KT 3259 8095
$$3 follow-up statements
268
WWUS52 KCHS 220054
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
854 PM EDT THU APR 21 2011
SCC013-049-053-220130-
/O.CON.KCHS.SV.W.0048.000000T0000Z-110422T0130Z/
BEAUFORT SC-HAMPTON SC-JASPER SC-
854 PM EDT THU APR 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR EAST CENTRAL JASPER...SOUTHEASTERN HAMPTON AND NORTH CENTRAL
BEAUFORT COUNTIES...
AT 853 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR COOSAWHATCHIE...OR ABOUT 8 MILES
NORTHEAST OF RIDGELAND...MOVING SOUTHEAST AT 20 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CLARENDON...COOSAWHATCHIE...DALE...GARDENS CORNER...OLD HOUSE...
POCOTALIGO AND SHELDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
&&
LAT...LON 3247 8095 3258 8099 3263 8094 3265 8077
3258 8063 3237 8080
TIME...MOT...LOC 0053Z 299DEG 16KT 3258 8090
$$252
WWUS52 KCHS 220120
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
920 PM EDT THU APR 21 2011
SCC013-049-053-220130-
/O.CON.KCHS.SV.W.0048.000000T0000Z-110422T0130Z/
BEAUFORT SC-HAMPTON SC-JASPER SC-
920 PM EDT THU APR 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR EAST CENTRAL JASPER...SOUTHEASTERN HAMPTON AND NORTH CENTRAL
BEAUFORT COUNTIES...
AT 918 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR CLARENDON...OR ABOUT 9 MILES
NORTHWEST OF BEAUFORT...MOVING SOUTHEAST AT 20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3247 8095 3258 8099 3263 8094 3265 8077
3258 8063 3237 8080
TIME...MOT...LOC 0120Z 299DEG 16KT 3252 8078
$$933
WWUS52 KCHS 220129
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
929 PM EDT THU APR 21 2011
SCC013-049-053-220139-
/O.EXP.KCHS.SV.W.0048.000000T0000Z-110422T0130Z/
BEAUFORT SC-HAMPTON SC-JASPER SC-
929 PM EDT THU APR 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JASPER...
SOUTHEASTERN HAMPTON AND NORTH CENTRAL BEAUFORT COUNTIES WILL EXPIRE
AT 930 PM EDT...
AT 928 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
ALTHOUGH THE SEVERE THUNDERSTORM WARNING HAS EXPIRED...THIS
THUNDERSTORM IS STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. IF THE STORM
RESTRENGTHENS...ANOTHER SEVERE THUNDERSTORM WARNING MAY BE REQUIRED.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
LAT...LON 3247 8095 3258 8099 3263 8094 3265 8077
3258 8063 3237 8080
TIME...MOT...LOC 0129Z 299DEG 16KT 3250 8074
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 7:56 PM EDT, 38 minutes earlier.
Area forecast discussion, Apr 21, 7:56 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 756 PM EDT THU APR 21 2011 .SYNOPSIS... A COLD FRONT WILL STALL ACROSS THE AREA TONIGHT INTO FRIDAY BEFORE DISSIPATING. ATLANTIC HIGH PRESSURE WILL REGAIN CONTROL SATURDAY THROUGH THE EARLY OR MIDDLE PART OF NEXT WEEK. A WEAK COLD FRONT COULD APPROACH NEXT WEDNESDAY NIGHT OR THURSDAY. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... EARLY EVENING FORECAST ISSUANCE REFLECTS MAINLY UPDATED POPS AND WEATHER...AS THE LINE OF STRONG TO SEVERE THUNDERSTORMS IS NOW LINGERING ALONG THE EASTERN HALF OF THE FORECAST AREA. THE LOCAL WRF SOLUTION HANDLED CONVECTIVE EVOLUTION MOST ACCURATELY OF ALL FORECAST MODELS...AND TRENDS FOR THE NEXT SEVERAL HOURS WILL LEAN HEAVILY ON THE LOCAL WRF ACCORDINGLY. WILL INDICATE LINGERING CHANCE POPS FOR THE COASTAL COUNTIES AND MARINE ZONES UNTIL AROUND MIDNIGHT. THE COLD FRONT TO THE NORTH WILL STEADILY SHIFT INTO THE FORECAST AREA AND STALL OVERNIGHT. CONSIDERING THE SHORTWAVE ENERGY TRACKING INTO THE ATLANTIC...AS WELL AS DEEP MOISTURE WITHIN A BUILDING INLAND HIGH PRESSURE WEDGE...WILL MAINTAIN A SLIGHT CHANCE FOR SHOWERS/WEAK THUNDERSTORMS AFTER MIDNIGHT FOR MOST OF THE FORECAST AREA. CONFIDENCE IN COVERAGE AND STRENGTH OF ANY PRECIPITATION LATE TONIGHT IS LOW HOWEVER...AS THIS IS A CLIMATOLOGICALLY UNFAVORABLE TIME TO INITIATE THUNDERSTORM ACTIVITY LACKING STRONGER UPPER LEVEL SUPPORT. UNDER THICK NIGHTTIME CLOUD COVER...LOW TEMPERATURES WILL BE MILD IN THE LOWER 60S. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... A WEAK WEDGE OF HIGH PRESSURE IS EXPECTED TO SETTLE OVER SOUTHERN SC FRIDAY MORNING. DEEP MOISTURE WILL POOL ACROSS THE AREA BUT THE BEST ISENTROPIC LIFT IS PROGGED TO REMAIN ACROSS NORTHERN AREAS AND MORE INTO THE SC MIDLANDS AND PEE DEE REGION. EXTENSIVE CLOUD COVER WILL PERSIST AT LEAST DURING THE MORNING BUT SOME THINNING IS POSSIBLE DURING THE AFTERNOON...ESPECIALLY ACROSS SOUTHEAST GEORGIA. DURING THE MORNING WE ONLY KEPT SOME SLIGHT CHANCE POPS ACROSS NORTHERN ZONES WITH SLIGHT CHANCE POPS EXPANDING SOUTHWARD DURING THE AFTERNOON DUE TO THE POSSIBILITY OF SEABREEZE CONVERGENCE. FOR HIGHS WE WENT A DEGREE OR TWO ABOVE GUIDANCE...ESPECIALLY IN SOUTHEAST GA WHERE CONSIDERABLE SUNSHINE IS POSSIBLE. THE 850 MB RIDGE WILL STRENGTHEN ACROSS THE SOUTHEAST STATES AND ALLOW BERMUDA HIGH PRESSURE TO BUILD AT THE SURFACE. CONSIDERABLE MID-LEVEL SUBSIDENCE SHOULD PRECLUDE MUCH OF A RAINFALL THREAT THROUGH MIDDAY SUNDAY. WE ADDED A SLIGHT CHANCE POP ACROSS INTERIOR SOUTHEAST GA SUNDAY AFTERNOON WHERE IT APPEARS ENOUGH LOW-LEVEL INSTABILITY WILL COINCIDE WITH WEAKENING MID-LEVEL CAPPING. TEMPS WILL BE BACK WELL ABOVE NORMAL BOTH SATURDAY AND SUNDAY. WE WENT WITH HIGHS CLOSE TO THICKNESS VALUES AS THIS METHOD HAS BEEN DOING MUCH BETTER THAN GUIDANCE RECENTLY. THIS YIELDS UPPER 80S FOR HIGHS BOTH DAYS WITH LOWS IN THE LOW/MID 60S. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... WHILE THE RIDGING ALOFT WILL GRADUALLY BREAK DOWN DURING THE EARLY AND MIDDLE PART OF NEXT WEEK...THE SURFACE AND LOW LEVEL RIDGE WILL HOLD FIRM UNTIL TUESDAY OR WEDNESDAY. AT THAT TIME A DEEPENING TROUGH LOOKS TO DEVELOP OVER THE CENTRAL STATES. IN RESPONSE AN AREA OF SURFACE LOW PRESSURE WILL FORM OVER THE SOUTHERN PLAINS TUESDAY AND SHIFT NE INTO THE OHIO VALLEY WEDNESDAY...AND INTO THE NE STATES OR SE CANADA THURSDAY. AN ASSOCIATED COLD FRONT TRAILING FROM THE LOW WILL PUSH INTO THE AREA LATE WEDNESDAY OR THURSDAY. THE LACK OF SIGNIFICANT TRIGGERS AND DEEP MOISTURE WILL ALLOW US TO MAINTAIN RAIN FREE CONDITIONS THROUGH TUESDAY...BUT DEPENDENT UPON HOW MUCH GULF MOISTURE IS ABLE TO MAKE IT INTO THE AREA AHEAD OF THE COLD FRONT...WE ARE LOOKING FOR AT LEAST SLIGHT CHANCE TO CHANCE POPS IN ASSOCIATION WITH THE NEXT COLD FRONT. ALTHOUGH UPPER HEIGHTS WILL BEGIN TO LOWER NEXT WEEK...850 MB TEMPS CHANGE LITTLE. THUS WE WILL CONTINUE TO SHOW TEMPS ABOVE NORMAL THROUGH THE LONG TERM PERIOD. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... ISOLATED STORMS ARE STILL INITIATING JUST WEST OF THE KCHS TERMINAL...AND THERE REMAINS A LOW POTENTIAL FOR CONVECTION TO MOVE ACROSS THIS TAF SITE DURING THE NEXT HOUR. OTHERWISE...EXPECT CONVECTION TO CONTINUE TO DIMINISH DURING THE LATE EVENING HOURS...WITH CONFIDENCE IN ANY DIRECT IMPACTS TOO LOW TO MENTION IN THE TAFS. THE BACKDOOR FRONT IS EXPECTED TO MAKE PROGRESS SOUTHWARD THROUGH THE EVENING AND OVERNIGHT HOURS...AND HAVE INDICATED SOUTHERLY WINDS GRADUALLY BECOMING MORE EAST/NORTHEAST AS HIGH PRESSURE BUILDS INLAND. ALTHOUGH THERE COULD BE A LULL IN SKY COVER DURING THE NEXT SEVERAL HOURS...GUIDANCE VALUES AND MODEL PROFILES CONTINUE TO INDICATE MOISTURE POOLING LATE TONIGHT INTO FRIDAY MORNING UNDER A DECENT LOW LEVEL ONSHORE FETCH. WILL MENTION MVFR CEILINGS AT BOTH TAF LOCATIONS AFTER MIDNIGHT. DEEP MOISTURE WILL REMAIN OVER THE REGION THROUGH FRIDAY WITHIN THE INLAND HIGH PRESSURE WEDGE...AND EXPECT AT LEAST VFR CEILINGS TO LINGER INTO FRIDAY AFTERNOON. EXTENDED AVIATION OUTLOOK...THERE IS A CHANCE FOR A PERIOD OF MVFR OR LOWER CONDITIONS AROUND DAYBREAK IN LOW STRATUS/FOG EACH MORNING THROUGH MONDAY. SHRA AND/OR TSRA MAY ALSO IMPACT THE TERMINALS FRIDAY AFTERNOON WITH A PERIOD OF MVFR/IFR VSBYS AND/OR CIGS. OTHERWISE VFR WEATHER WILL PREVAIL. && .MARINE... SOUTH TO SOUTHEAST FLOW PREVAILS ACROSS THE WATERS THIS AFTERNOON...WITH THE BACKDOOR COLD FRONT STILL LINGERING JUST TO THE NORTH. THIS FEATURE IS EXPECTED TO GRADUALLY SHIFT INTO THE REGION THIS EVENING AND OVERNIGHT...AS AN INLAND WEDGE OF HIGH PRESSURE BUILDS FROM THE NORTH. EXPECT A SLIGHT NORTH TO NORTHEAST SURGE AS THE FRONT PASSES AND THE GRADIENT TIGHTENS. THE MAIN MARINE CONCERN WILL BE THE POTENTIAL FOR WINDS TO APPROACH SMALL CRAFT ADVISORY THRESHOLDS IN THE CHARLESTON HARBOR AND SOUTH CAROLINA WATERS NORTH OF EDISTO...CLOSEST TO THE TIGHTENING PRESSURE GRADIENT. CONFIDENCE IS LOW IN THE TIMING AND DURATION OF ANY ADVISORY LEVEL WINDS...ESPECIALLY CONSIDERING THE LACK OF AGREEMENT BETWEEN FORECAST MODEL SOLUTIONS. PREFER TO CAP SPEEDS AT 20 KT NORTH OF EDISTO AND 15 TO 20 KT IN THE CHARLESTON HARBOR. AT THIS POINT...WINDS AND SEAS FARTHER TO THE SOUTH WILL LIKELY REMAIN BELOW CRITERIA TONIGHT. A WEAK HIGH PRESSURE WEDGE WILL RESULT IN E TO ENE WINDS ON FRIDAY BUT THE LATEST GUIDANCE INDICATES THE PINCHING WILL BE RATHER MINIMAL SO ONLY A MODEST BUILDING OF SEAS IS EXPECTED. ONSHORE FLOW WILL PREVAIL SATURDAY THROUGH TUESDAY AS BERMUDA HIGH PRESSURE BUILDS ACROSS THE WESTERN ATLANTIC. NO FLAGS ANTICIPATED. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Apr 21, 4:01 AM EDT, 16 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 401 AM EDT THU APR 21 2011 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-220900- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 401 AM EDT THU APR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 21, 8:00 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
800 PM EDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM HAIL 4 WNW CHARLESTON 32.80N 80.01W
04/21/2011 E1.50 INCH CHARLESTON SC PUBLIC
HAIL UP TO PING PONG BALL SIZE REPORTED ALONG FOSTER
ST.
&&
EVENT NUMBER CHS1100348
JPCLocal storm report, Apr 21, 8:03 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
803 PM EDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 1 SE SHADOWMOSS 32.83N 80.06W
04/21/2011 E1.00 INCH CHARLESTON SC PUBLIC
QUARTER SIZED HAIL REPORTED ALONG GLEN OAKS COURT.
&&
EVENT NUMBER CHS1100350
JPCLocal storm report, Apr 21, 8:06 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
806 PM EDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 1 NW CHARLESTON 32.79N 79.96W
04/21/2011 E1.00 INCH CHARLESTON SC PUBLIC
QUARTER SIZED HAIL REPORTED AT JOHNSON HAGOOD STADIUM.
&&
EVENT NUMBER CHS1100351
JPCLocal storm report, Apr 21, 8:14 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
814 PM EDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 7 NNE SUMMERVILLE 33.11N 80.12W
04/21/2011 E1.00 INCH BERKELEY SC PUBLIC
QUARTER SIZED HAIL REPORTED IN CANE BAY PLANTATION.
&&
EVENT NUMBER CHS1100352
JPCLocal storm report, Apr 21, 8:20 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
820 PM EDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 1 NW WEST ASHLEY 32.81N 80.02W
04/21/2011 E1.75 INCH CHARLESTON SC PUBLIC
GOLF BALL SIZED HAIL REPORTED ALONG RAUL WALLENBERG
BLVD.
&&
EVENT NUMBER CHS1100353
JPCSpecial weather statement, Apr 21, 8:28 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 828 PM EDT THU APR 21 2011 SCZ042-047-048-051-220100- BEAUFORT-COASTAL JASPER-HAMPTON-INLAND JASPER- 828 PM EDT THU APR 21 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT...HAMPTON AND JASPER COUNTIES THROUGH 900 PM EDT... AT 826 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR GILLISONVILLE...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... CLARENDON...COOSAWHATCHIE...GARDENS CORNER...GILLISONVILLE...GRAYS... MCPHERSONVILLE...POCOTALIGO AND SHELDON... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 MPH... PENNY SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3266 8069 3245 8078 3256 8110 3272 8105 TIME...MOT...LOC 0028Z 298DEG 16KT 3260 8098
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 8:28 PM EDT | Special Weather Statement | CHS | Jasper | 32 min |
| Apr 22, 3:06 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston, Dorchester | 105 min |
| Apr 22, 3:45 PM EDT | Special Weather Statement | CHS | Jasper | 30 min |
| Apr 22, 4:12 PM EDT | Special Weather Statement | CHS | Jasper | 33 min |
| Apr 22, 4:37 PM EDT | Special Weather Statement | CHS | Jasper | 23 min |
| Apr 22, 5:00 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 45 min |
| Apr 22, 5:30 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 60 min |
| Apr 22, 6:13 PM EDT | Special Weather Statement | CHS | Jasper | 32 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.